Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have felt like chest has been blocked. Get shooting pains, given betablockers. Heart Attack?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have felt as if my chest has been blocked for over a week it's sore an get shooting pains an sometimes now I'm feelin as if I have something lodged in it! The doctor gave me betablockers as she thought I was majorly stressed I'm just terrified its a heart attack
Posted Wed, 10 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Kerry Pottinger 27 minutes later
Thank you for using Healthcare Magic.
These symptoms do not suggest a heart attack. At your age of 32 years, a heart attack would be unusual.
As you have been seen by your doctor who will have been able to assess you personally, I think a diagnosis of stress is a possibility.
I would suggest you give the beta-blockers a chance to work and see how you are in a few days.
Stress is much more common than a heart attack at your age.
I hope this may have reassured you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor